Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 58, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 19, 2010, 3:02 AM CDT for Crawford County, Missouri. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2010, 3:02 AM CDT (08:02 UTC)
- Expired
- Jul 19, 2010, 10:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Crawford County, MO
The radar
The St Louis radar (KLSX), 111 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1862 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1815 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
399
WGUS53 KLSX 190802
FFWLSX
MOC055-191500-
/O.NEW.KLSX.FF.W.0058.100719T0802Z-100719T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
302 AM CDT MON JUL 19 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 1000 AM CDT
* AT 256 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING ACROSS THE WARNED AREA DUE TO SLOW MOVING THUNDERSTORMS
WITH VERY HEAVY RAINFALL THAT OCCURRED LAST NIGHT AND EARLY THIS
MORNING. ALTHOUGH RAIN HAS ENDED ACROSS THE WARNED
AREA...EXCESSIVE RUNOFF CONTINUES TO FLOW INTO LOCAL
STREAMS...CREEKS...AND RIVERS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CROOKED
CREEK...BENTON CREEK...DRY CREEK...HUZZAH CREEK...MERAMEC
RIVER...SHOAL CREEK...AND CURTOIS CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3770 9132 3778 9132 3779 9153 3802 9153
3817 9111 3775 9112 3774 9116 3770 9116
$$
KANOFSKYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 11:24 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 18, 11:24 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1124 PM CDT SUN JUL 18 2010
.DISCUSSION...
/343 PM CDT SUN JUL 18 2010/
ALTHOUGH AMS STABLIZED OVER E MO/SW IL IN THE WAKE OF THIS MORNINGS
MCS...EXTREMELY UNSTABLE BUT CAPPED AMS REMAINS IN THE PRISTINE AIR
DRAPED OVER W CENTRAL AND SW MO. QUESTION FOR TONIGHT IS IF...AND
WHERE...STORMS WILL REFIRE AS THIS UNSTABLE AIRMASS BEGINS TO WORK
BACK NE AS S LO LVL FLOW INTENSIFIES. 12Z RUNS ARE KEEPING AMS
CAPPED OVER THE AREA WITH BEST FORCING...A COMBO OF LO LVL JET AND
UPPER LEVEL DYNAMICS...PROGGED TO DEVELOP OVER IA LATE
TONIGHT...WHICH IS FURTHER N THAT EARLIER RUNS SUGGESTED. I HAVE
KEPT CHC-TYPE POPS GOING THROUGHOUT THE AREA TONIGHT...WITH THE
THINKING THAT SOME STORMS MAY FORM OVER THE CWA IN THE WEAK WAA...OR
POSSIBILY WORK THEIR WAY SE FROM IA LATE TONIGHT.
VERY LITTLE CHANGE TO THE FORECAST IN THE MON-TUE TIME FRAME. MID
MSVLY IS FORECAST TO REMAIN ON THE S PERIPHERY OF THE WESTERLIES...
WITH OUR CWA POSSIBLY BEING CLIPPED BY SEVERAL ROUNDS OF STRONG
CONVECTION THAT SHOULD FORM TO OUR N. HOWEVER...PRECIP CHANCES
SHOULD SLOWLY WIND DOWN FROM SW TO NE ACROSS THE FA AS INCREASING
MID LVL TEMPS STRENGTHEN CAP.
HEAT AND HUMIDITY CONTINUE TO BE THE OTHER CONCERN. ALTHOUGH THIS
MORNINGS MCS BEAT BACK THE MOST OPPRESSIVE CONDITIONS...AS MENTIONED
ABOVE THEY AREN'T ALL THAT FAR AWAY. THEREFORE...RETURN OF S LO LVL
FLOW SHOULD MEAN CRITIAL HEAT INDEX VALUES FOR PARTS OF THE AREA.
WILL GO AHEAD AND RE-ISSUE HEAT ADVISORY FOR MID MO FOR MON...BUT
WILL LET THE MID SHIFT MONITOR OVERNIGHT CLOUD AND CONVECTION TRENDS
FOR POSSIBLE EXPANSION IN EITHER AREA OR TIME.
NO CHANGES TO THE MEDIUM RANGE...WITH THE EMPHASIS REMAINING ON
THE HEAT AND HUMIDITY.
TRUETT
&&
.AVIATION...
/1103 PM CDT SUN JUL 18 2010/
WEAK CDFNT WAS ACROSS NRN MO THIS EVNG. SFC WINDS HAVE BECOME
LIGHT. CLUSTER OF STORMS S OF THE TAF SITES WILL CONTINUE DRIFTING
SWD. LOOKS LIKE MAINLY PATCHY MID LEVEL CLOUDS FOR LATE TGT WITH
HIGH LEVEL CONVECTIVE DEBRIS CLOUDS AT STL/SUS FROM SRN STORMS. LOT OF
UNCERTAINTY LATE TGT INTO MON AS TO WHEN AND WHERE ADDITIONAL CONVECTION
WILL DEVELOP. ALTHOUGH MORE ORGANIZED AND WIDESPREAD CONVECTION IS
FORECAST FOR NEBRASKA AND IA THERE MAY BE SCATTERED CONVECTION
DEVELOPING OVERNIGHT FARTHER SE INTO MO...POSSIBLY INTO CNTRL MO.
FOR NOW WILL LIKELY LEAVE THE TAFS DRY LATE TGT AND MON MRNG. LIGHT
SFC WINDS WILL BECOME SLY AND STRENGTHEN MON AFTN INTO MON EVNG.
THE THREAT FOR CONVECTION CONTINUES MAINLY MON AFTN INTO MON EVNG
AND MAINLY FOR UIN...AND POSSIBLY S INTO STL/SUS. MAY INCLUDE CB
AND/OR VCTS IN THESES 3 TAF SITES MON AFTN INTO EARLY MON EVNG.
OTHERWISE THERE SHOULD BE SCATTERED DIURNAL CUMULUS CLOUDS LATE
MON MRNG AND AFTN.
SPECIFICS FOR KSTL...LIGHT SFC WIND LATE TGT INTO MON MRNG. STL
WILL BE ON THE NRN EDGE OF THE HIGH LEVEL CONVECTIVE CLOUD DEBRIS
FROM STORMS OVER SERN MO. MAY ALSO BE PATCHY MID LEVEL CLOUDS AS
WELL. SFC WIND WILL STRENGTHEN MON AFTN AND EVNG TO 10-12 KTS FROM
A SLY DIRECTION. DIURNAL CUMULUS CLOUDS WILL DEVELOP LATE MON MRNG
AND AFTN. MAY INCLUDE EITHER CB IN THE CLOUD GROUP MON AFTN INTO
EARLY MON EVNG ANDOR VCTS.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM 1 PM TO 8 PM CDT MONDAY FOR AUDRAIN MO-BOONE
MO-CALLAWAY MO-COLE MO-MONITEAU MO-OSAGE MO.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Jul 18, 4:03 PM CDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 403 PM CDT SUN JUL 18 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 403 PM CDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA. IF THE STORMS DO FORM...LARGE HAIL...GUSTY WINDS...AND HEAVY RAIN WILL BE POSSIBLE. MODERATE FLOODING CONTINUES ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...A CHANCE OF THUNDERSTORMS WILL CONTINUE...AND A FEW OF THESE STORMS MAY BE SEVERE. IN ADDITION...HEAT INDEX VALUES WILL BE CLIMBING INTO THE 100 TO 110 DEGREE RANGE. HIGH LEVELS OF HEAT AND HUMIDITY WILL PERSIST TUESDAY THROUGH SATURDAY...WITH HEAT INDEX VALUES CLIMBING TO AROUND 100 DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS. MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Local storm report, Jul 18, 11:38 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1138 PM CDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM FLASH FLOOD 1 SW CHERRYVILLE 37.84N 91.30W
07/18/2010 CRAWFORD MO LAW ENFORCEMENT
FLASH FLOODING 1 MILE SOUTHWEST OF CHERRYVILLE...1 FOOT
OF WATER FLOWING ACROSS STATE HIGHWAY 19.
&&
CVKINGLocal storm report, Jul 18, 11:41 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1141 PM CDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD STEELVILLE 37.97N 91.36W
07/18/2010 CRAWFORD MO COUNTY OFFICIAL
FLASH FLOODING IN STEELVILLE DUE TO YADKIN CREEK.
POLICE ON THE SCENE AND BARRICADING ROADS DUE TO FLASH
FLOODING.
&&
CVKINGLocal storm report, Jul 19, 12:38 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1238 AM CDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM HEAVY RAIN 4 W CHERRYVILLE 37.85N 91.36W
07/19/2010 M5.70 INCH CRAWFORD MO TRAINED SPOTTER
STORM TOTAL OF 5.70 INCHES...5.5 INCHES SINCE 800 PM
SUNDAY EVENING
&&
FGLASSLocal storm report, Jul 19, 12:43 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1243 AM CDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 AM FLASH FLOOD 6 W CHERRYVILLE 37.85N 91.39W
07/19/2010 CRAWFORD MO TRAINED SPOTTER
ROADS FLOODED IN THE KEYSVILLE AREA DUE TO FLOODING OF
THE YANKEE BRANCH AND CROOKED CREEK
&&
FGLASSLocal storm report, Jul 19, 1:08 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
108 AM CDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM FLASH FLOOD 4 SW CHERRYVILLE 37.81N 91.33W
07/19/2010 CRAWFORD MO LAW ENFORCEMENT
HIGHWAY 19 IMPASSABLE AT EDGAR ROAD DUE TO FLOODING.
&&
FGLASSLocal storm report, Jul 19, 1:12 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
112 AM CDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG 4 SW CHERRYVILLE 37.81N 91.33W
07/19/2010 CRAWFORD MO LAW ENFORCEMENT
SEVERAL TREES DOWN. TIME OF OCCURRENCE IS UNKNOWN.
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:35 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 40 min |
| Jul 18, 9:14 PM CDT | Flash Flood Warning | LSX | Crawford, Washington | 6 hr |
| Jul 18, 11:43 PM CDT | Flash Flood Warning | LSX | Iron, Reynolds | 6 hr |
| Jul 19, 5:13 AM CDT | Flash Flood Warning | LSX | Iron, Reynolds | 5 hr |
| Jul 19, 5:18 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 42 min |
| Jul 19, 6:59 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren | 76 min |
| Jul 19, 9:56 AM CDT | Areal Flood Warning | LSX | Crawford | 12 hr |
| Jul 19, 9:59 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 26 hr |
| Jul 19, 10:00 AM CDT | Flash Flood Warning | LSX | Lewis | 3 hr |
| Jul 19, 10:42 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Marion, Monroe, Pike, Ralls | 63 min |
| Jul 19, 11:06 AM CDT | River Flood Warning | LSX | Marion | 38 days |
| Jul 19, 11:37 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 53 min |
| Jul 19, 12:28 PM CDT | Areal Flood Advisory | LSX | Audrain, Boone, Monroe | 4 hr |
| Jul 19, 5:32 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 30 min |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.